MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 05/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017.(b)(4).An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxr00 12.5 diopter intraocular lens (iol) was implanted in the patient''s right eye (od) on (b)(6) 2017.It was later explanted on (b)(6) 2017 due to patient complaints about halos.The replacement lens was a z9002 12.5 diopter lens.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received reported the visual symptoms started 3 days post-operatively from the initial implant.The patient did not have any contributing medical history, there was no patient injury, and the patient is doing well post-operatively.There was no incision enlargement and no vitrectomy performed.There was no other medical or surgical intervention required.No additional information was provided.Date of event: (b)(6) 2017.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Date of this report: on mdr follow up #1, the date in section was inadvertently not populated.(b)(6) 2018 (b)(6) 2018) should have been entered.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 07/07/2017.Device returned to manufacturer? yes.Device evaluation: the product was received in a container with liquid.The product is inspected by a qualified inspector using a microscope with a 12x magnification and no anomalies were found.The reported complaint cannot be confirmed.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7272140
Report Number9614546-2018-00151
Device Sequence Number18867891
Product Code POE
UDI-Device Identifier05050474591691
UDI-Public(01)05050474591691(17)220404
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/04/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2017
Initial Date Received by Manufacturer 01/18/2018
Supplement Date Received by Manufacturer02/15/2018
03/14/2018
05/16/2018
Initial Report FDA Received Date02/14/2018
Supplement Report FDA Received Date03/14/2018
04/13/2018
06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;